Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 429, NWS Paducah, KY

September 7, 20125 counties in Indiana; 4 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Sep 7, 2012, 9:16 PM CDT for 5 counties in Indiana; 4 counties in Kentucky. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 9:16 PM CDT (02:16 UTC)
Expired
Sep 7, 2012, 10:03 PM CDT
In force
47 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Gibson County, IN, Pike County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY, McLean County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 9:18 PM CDTTSTM WND DMGChandler, INAT THE JUNCTION OF INTERREDIAN AND HIGHWAY 62...SEVERAL SMALL TREES DOWN.
Sep 7, 9:19 PM CDTTSTM WND DMGBoonville, INTWO TREES DOWN
Sep 7, 9:35 PM CDTTSTM WND GST 47Owensboro, KYWIND GUST REPORT FROM OWENSBORO AIRPORT.
Sep 7, 9:40 PM CDTTSTM WND GST 67Rockport, INTREE LIMBS AND BRANCHES...SOME LARGE...DOWN.
Sep 7, 9:40 PM CDTNON-TSTM WND GST 67Rockport, INTREE LIMBS AND BRANCHES...SOME LARGE...DOWN.
Sep 7, 10:02 PM CDTTSTM WND GST 70Whitesville, KYLIMBS DOWN AND POWER OUTAGES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 5:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WUUS53 KPAH 080216
SVRPAH
INC051-125-147-163-173-KYC059-101-149-233-080315-
/O.NEW.KPAH.SV.W.0429.120908T0216Z-120908T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GIBSON COUNTY IN SOUTHWEST INDIANA...
  SOUTHEASTERN PIKE COUNTY IN SOUTHWEST INDIANA...
  SPENCER COUNTY IN SOUTHWEST INDIANA...
  EASTERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  WARRICK COUNTY IN SOUTHWEST INDIANA...
  DAVIESS COUNTY IN NORTHWEST KENTUCKY...
  EASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
  NORTHEASTERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 1015 PM CDT.

* AT 908 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYNNVILLE TO
  SEBREE...MOVING EAST AT 60 MPH. THESE STORMS HAVE PRODUCED
  WIDESPREAD DAMAGE ACROSS NORTHERN VANDERBURGH. WINDS WERE 60 TO 
  70 MPH IN DOWNTOWN EVANSVILLE. 

  THE WINDS WILL BE STRONGEST ACROSS SOUTHERN INDIANA. WINDS COULD
  STILL GUST TO 60 MPH IN THE COUNTIES ACROSS NORTHWEST KENTUCKY.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  BOONVILLE...OWENSBORO...ROCKPORT...FOLSOMVILLE...BEECH GROVE...ST.
  JOSEPH...STANLEY...EUREKA...DALE...SANTA CLAUS...GRANDVIEW...
  MASONVILLE...KNOTTSVILLE...WHITESVILLE...HEBBARDSVILLE...
  TENNYSON...GENTRYVILLE...CHRISNEY AND MOSELEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS VANDERBURGH COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3772 8685 3766 8682 3762 8695 3757 8702
      3756 8769 3823 8753 3833 8706 3821 8706
      3821 8678 3800 8676
TIME...MOT...LOC 0212Z 263DEG 51KT 3819 8726 3760 8753
WIND...HAIL 70MPH <.50IN

$$
PS
4 follow-up statements
597 
WWUS53 KPAH 080225
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CDT FRI SEP 7 2012

INC051-163-KYC233-080234-
/O.CAN.KPAH.SV.W.0429.000000T0000Z-120908T0315Z/
VANDERBURGH IN-GIBSON IN-WEBSTER KY-
925 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GIBSON AND
EASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND NORTHEASTERN
WEBSTER COUNTY IN NORTHWEST KENTUCKY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3770 8685 3767 8682 3757 8702 3762 8750
      3819 8744 3820 8732 3823 8732 3833 8706
      3821 8706 3821 8678 3800 8676
TIME...MOT...LOC 0224Z 263DEG 51KT 3821 8704 3762 8732

$$

INC125-147-173-KYC059-101-149-080315-
/O.CON.KPAH.SV.W.0429.000000T0000Z-120908T0315Z/
SPENCER IN-PIKE IN-WARRICK IN-MCLEAN KY-DAVIESS KY-HENDERSON KY-
925 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARRICK...
SOUTHEASTERN PIKE AND SPENCER COUNTIES IN SOUTHWEST INDIANA...AND
EASTERN HENDERSON...DAVIESS AND NORTHERN MCLEAN COUNTIES IN NORTHWEST
KENTUCKY UNTIL 1015 PM CDT...

AT 922 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
DALE TO BEECH GROVE...MOVING EAST AT 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN VANDERBURGH COUNTY. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3770 8685 3767 8682 3757 8702 3762 8750
      3819 8744 3820 8732 3823 8732 3833 8706
      3821 8706 3821 8678 3800 8676
TIME...MOT...LOC 0224Z 263DEG 51KT 3821 8704 3762 8732
WIND...HAIL 60MPH <.50IN

$$
PS
673 
WWUS53 KPAH 080236
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT FRI SEP 7 2012

INC125-KYC101-080246-
/O.CAN.KPAH.SV.W.0429.000000T0000Z-120908T0315Z/
PIKE IN-HENDERSON KY-
936 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IN
SOUTHWEST INDIANA...AND EASTERN HENDERSON COUNTY IN NORTHWEST
KENTUCKY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3770 8685 3767 8682 3757 8702 3760 8735
      3774 8733 3778 8727 3780 8732 3820 8725
      3821 8678 3800 8676
TIME...MOT...LOC 0236Z 263DEG 51KT 3821 8687 3763 8716

$$

INC147-173-KYC059-149-080315-
/O.CON.KPAH.SV.W.0429.000000T0000Z-120908T0315Z/
SPENCER IN-WARRICK IN-MCLEAN KY-DAVIESS KY-
936 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WARRICK AND SPENCER COUNTIES IN SOUTHWEST INDIANA...AND DAVIESS AND
NORTH CENTRAL MCLEAN COUNTIES IN NORTHWEST KENTUCKY UNTIL 1015 PM
CDT...

AT 931 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DALE TO 5 MILES NORTH
OF CALHOUN...MOVING EAST AT 60 MPH. TREES AND POWER LINES WERE DOWN 
NEAR BOONVILLE. THE STRONGEST WINDS APPEAR TO BE HEADED TOWARD 
ROCKPORT IN SPENCER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
VANDERBURGH COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3770 8685 3767 8682 3757 8702 3760 8735
      3774 8733 3778 8727 3780 8732 3820 8725
      3821 8678 3800 8676
TIME...MOT...LOC 0236Z 263DEG 51KT 3821 8687 3763 8716
WIND...HAIL 60MPH <.50IN

$$
PS
275 
WWUS53 KPAH 080244
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
944 PM CDT FRI SEP 7 2012

INC173-KYC149-080253-
/O.CAN.KPAH.SV.W.0429.000000T0000Z-120908T0315Z/
WARRICK IN-MCLEAN KY-
944 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARRICK COUNTY IN
SOUTHWEST INDIANA...AND NORTH CENTRAL MCLEAN COUNTY IN NORTHWEST
KENTUCKY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3771 8685 3767 8682 3762 8695 3757 8702
      3763 8727 3821 8699 3821 8678 3812 8679
      3800 8676
TIME...MOT...LOC 0243Z 263DEG 51KT 3822 8674 3764 8704

$$

INC147-KYC059-080315-
/O.CON.KPAH.SV.W.0429.000000T0000Z-120908T0315Z/
SPENCER IN-DAVIESS KY-
944 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SPENCER COUNTY
IN SOUTHWEST INDIANA...AND DAVIESS COUNTY IN NORTHWEST KENTUCKY UNTIL
1015 PM CDT...

AT 940 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
SANTA CLAUS TO MASONVILLE...MOVING EAST AT 60 MPH. A SPOTTER IN 
ROCKPORT REPORTED A MEASURED WIND GUST OF 67 MPH AT 940 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3771 8685 3767 8682 3762 8695 3757 8702
      3763 8727 3821 8699 3821 8678 3812 8679
      3800 8676
TIME...MOT...LOC 0243Z 263DEG 51KT 3822 8674 3764 8704
WIND...HAIL 70MPH <.50IN

$$
PS
051 
WWUS53 KPAH 080303
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1003 PM CDT FRI SEP 7 2012

INC147-KYC059-080313-
/O.CAN.KPAH.SV.W.0429.000000T0000Z-120908T0315Z/
SPENCER IN-DAVIESS KY-
1003 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SPENCER COUNTY IN SOUTHWEST
INDIANA...AND DAVIESS COUNTY IN NORTHWEST KENTUCKY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3799 8685 3790 8698 3791 8692 3788 8689
      3784 8690 3784 8685 3780 8682 3775 8681
      3771 8685 3767 8682 3762 8695 3757 8702
      3763 8727 3821 8699 3821 8678 3812 8679
      3800 8676
TIME...MOT...LOC 0303Z 263DEG 51KT 3825 8638 3767 8669

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 7:27 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 7, 7:27 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT FRI SEP 7 2012

.UPDATE...
ISSUED AT 716 PM CDT FRI SEP 7 2012

STORM UPDATE...DURING THE PAST HOUR...SHEAR ALOFT HAS INCREASED
ALONG AND AHEAD OF THE LINE OF THUNDERSTORMS MOVING SOUTHEAST FROM
CENTRAL ILLINOIS AND WITH NEW THUNDERSTORMS ACROSS SOUTHERN
ILLINOIS...AHEAD OF THE SOUTHERN MISSOURI LARGE SCALE BOW ECHO.

DURING THE NEXT ONE TO TWO HOURS...LOOK FOR NEW UPSCALE CONVECTION
/THUNDERSTORMS/ AHEAD OF THE MAIN LINE OF THUNDERSTORMS TO PULSE
UP CLOSE TO OR EXCEED SEVERE LEVELS. AT THIS TIME...THE PRIMARY
CONCERN WILL BE DAMAGING WINDS.

THERE IS AN MCV /MESOSCALE CONVECTIVE VORTEX/ EVOLVING OVER
JACKSON COUNTY NEAR KMDH /SOUTHERN ILLINOIS AIRPORT/...AROUND
CARBONDALE ILLINOIS ATR 0022Z /722 PM CDT/...A CORRIDOR OF WINDS AT
OR ABOVE SEVERE LEVELS WILL LIKELY ACROSS FRANKIN...WILLIAMSON...SALINE
...HAMILTON...WHITE AND GALLATIN COUNTY DURING THE NEXT ONE TO
ONE AND HALF HOURS. THE NORTHERN EXTENT OF THESE STRONG WINDS MAY
BE MITIGATED BY THE SOLID LINE OF STORMS MOVING SOUTHEAST TOWARD
THE WABASH RIVER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 716 PM CDT FRI SEP 7 2012

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WDSPRD AS THE EVENING
PROGRESSES...AND THE 00Z TAFS CONTAIN A GUESS AS TO TIMING OF
CONVECTION. TSTMS ARE EXPECTED TO COME IN TWO WAVES AT THIS
TIME...ONE AHEAD OF AN APPROACHING COLD FRONT AND ONE ASSOCIATED
WITH IT. EXPECT IFR VSBYS UNDER TSTMS...WITH MOSTLY MVFR CIGS.
THOUGH WINDS WILL BE GUSTING OUT OF THE NW BEHIND THE
FRONT...CONDITIONS ARE EXPECTED TO IMPROVE TOWARD SUNRISE. SOME OF
THESE THUNDERSTORMS MAY REACH SEVERE LIMITS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...SMITH
AVIATION...DB
Hazardous weather outlook, Sep 7, 12:54 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT FRI SEP 7 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1254 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO EARLY
TONIGHT IN ADVANCE OF THE FRONT. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE DAMAGING WINDS AND HAIL. SMALL...BRIEF TORNADOES CANNOT BE
RULED OUT ENTIRELY THAT COULD RESULT IN ENHANCED WIND DAMAGE. A
TRANSITION FROM A SEVERE WEATHER RISK...TO HEAVY RAIN IS EXPECTED
TONIGHT. LOCALLY HEAVY RAINS COULD RESULT IN SOME STANDING WATER
IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THE
FIRST HALF OF TONIGHT.

In the hours before

Local storm report, Sep 7, 9:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND GST     DARMSTADT               38.09N 87.58W
09/07/2012  E60 MPH          VANDERBURGH        IN   EMERGENCY MNGR

            TREES REPORTED TO BE BREAKING JUST NORTHWEST OF TOWN

&&

DLL
Local storm report, Sep 7, 9:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     2 SW FORT BRANCH        38.23N 87.60W
09/07/2012  E65 MPH          GIBSON             IN   TRAINED SPOTTER

            POWER OUTAGES REPORTED

&&

DLL
Special weather statement, Sep 7, 9:10 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CDT FRI SEP 7 2012

KYZ006>013-015>022-080415-
GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-
CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
910 PM CDT FRI SEP 7 2012

...STRONG WINDS OF 50 TO 55 MPH LIKELY WITH LINE OF THUNDERSTORMS
MOVING ACROSS THE OHIO RIVER...

THE LEADING EDGE OF A LINE OF STRONG TO SEVERE
THUNDERSTORMS...WITH A HISTORY OF PRODUCING WINDS IN EXCESS OF 50
MPH WILL CONTINUE TO MOVE SOUTHEAST NEAR 30 MPH.

DURING THE NEXT HOUR...THIS LINE MAY ACCELERATE IN FORWARD SPEED
ACROSS WEST KENTUCKY.

BASED ON THE CURRENT SPEED...THE LEADING EDGE OF THE STORMS WILL
MOVE NEAR AN OWENSBORO...MADISONVILLE...EDDYVILLE AND BREWERS
KENTUCKY BY 10 PM CDT...REACHING NEAR SACRAMENTO...CROFTON AND
CADIZ BY 1030 PM CDT...MOVING NEAR GREENVILLE AND HOPKINSVILLE
KENTUCKY BY 11 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER IMMEDIATELY.

THESE STORMS ARE ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING
AND HEAVY RAIN.

SMITH
Local storm report, Sep 7, 9:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
914 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     MCCUTCHANVILLE          38.06N 87.52W
09/07/2012                   VANDERBURGH        IN   PUBLIC

            POWER LINES DOWN IN AND AROUND THE CITY

&&

DLL
Local storm report, Sep 7, 9:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
915 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     DARMSTADT               38.09N 87.58W
09/07/2012  E60 MPH          VANDERBURGH        IN   AMATEUR RADIO

            MANY TREES DOWN

&&

DLL
Local storm report, Sep 7, 9:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     EVANSVILLE              37.98N 87.54W
09/07/2012  M52 MPH          VANDERBURGH        IN   ASOS

            REPORT FROM EVANSVILLE AIRPORT.

&&

K. SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:43 PM CDTSevere Thunderstorm WarningPAHGibson47 min
Sep 7, 7:44 PM CDTSevere Thunderstorm WarningPAHPosey19 min
Sep 7, 8:13 PM CDTSevere Thunderstorm WarningPAHGibson, Posey32 min
Sep 7, 8:38 PM CDTSevere Thunderstorm WarningPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick37 min
Sep 7, 9:35 PM CDTAreal Flood AdvisoryPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick4 hr
Sep 7, 7:03 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston27 min
Sep 7, 8:22 PM CDTSevere Thunderstorm WarningPAHFulton23 min
Sep 7, 8:38 PM CDTSevere Thunderstorm WarningPAHBallard37 min
Sep 7, 9:53 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins52 min
Sep 7, 10:03 PM CDTSevere Thunderstorm WarningPAHCaldwell, Lyon, Marshall, Trigg42 min
Sep 7, 10:15 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Webster2 hr
Sep 7, 10:29 PM CDTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd, Trigg61 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.